Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 25, 1994, 6:55 PM CDT for Latimer County, Oklahoma. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Apr 25, 1994, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 25, 1994, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Latimer County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 252355 TORTUL OKC077-260030- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 655 PM CDT MON APR 25 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST OKLAHOMA ...SOUTHEASTERN LATIMER COUNTY AT 654 PM DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR THE LATIMER COUNTY LINE NORTH OF KIAMICHI. THE STORM WAS MOVING NORTHEAST AT 40 MPH. PERSONS IN SOUTHEAST LATIMER COUNTY SHOULD GO TO A PLACE OF SAFETY NOW. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. IF YOU ARE AT WORK OR IN A SCHOOL OR STORE...AVOID LARGE ROOMS. INSTEAD GO TO SMALL INTERIOR ROOMS OR HALLWAYS ON THE LOWEST FLOOR POSSIBLE. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:33 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 25, 2:33 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 230 PM CDT MON APR 25 1994 LN OF STORMS THAT DVLPED ON LEADING EDGE OF MID LVL CAA STILL HEADED FOR FA WITH BIGGER STORMS ON DRY LN BEHIND THEM. LEADING STORMS MAY SLOW THEIR E MOVMT AND WAIT FOR DRY LN OR THEY MAY CONT AND MOVE THRU AND FA MAY SEE 2ND RND A FEW HRS LATER. EXPECT SELS TO HAVE TOR WATCH INTO THIS EVE OVR MOST OF FA...SO WILL CONT THREAT OF SVR IN ZNS. DRY LN HAS SLOWED EWD MOVMT WITH MESONET SHOWING 30-40 KNT SSW WINDS BEHIND IT. MODELS AGREE IN MOVING DRY LN INTO NE OK THIS EVE WITH ETA THE SLOWEST. TMPS LUK TOO WARM TONIGHT BEHIND DRY LN AND TOO COOL ON TUE. FA WILL BE IN DRY SLOT AND WITH LOTS OF SUN EXPECT H85 THETA TMPS TO EASILY MIX OUT WITH DVV AND GUSTY SW WNDS. H85 THETA TMPS SUPPORT LOW/MID 80S AND LFM MOS LUKS CLOSEST. WITH ABUNDANT SUN AND COLD MID/UP LVL TMPS REMAINING OVR FA MAY SEE SOME ISO RW/TRW LATE TUE ESP IN SE/EC WHERE SOME LLVL RESID MOIST MAY STILL BE ARND. COLD FNT APPROACHES NRN ZNS BY WED MORN WITH UPPER FLOW NEARLY PARALLEL. FNT WILL PROB CONT SLO MOVMT S ON WED BEFOR STOPING AHEAD OF NEXT UPPER SYS DROPPING INTO SRN ROCKIES THUR. LATEST QPF DISC SIDED WITH ETA SOLN IN LEAVING HVY PCP INTO SE OK TUE/TUE NITE WITH GULF STILL OPEN. WITH UNCERTANTY WILL KEEP 20-30 POPS IN EC/SE ZNS THRU FCST. WILL GO WITH COOL TMPS IN NRN ZNS WED AND WARM IN SRN ZNS WITH TIGHT BAROCLINIC ZN ACROSS FA. /13 TUL 056/084 052/068 046 6112 MLC 057/085 054/082 053 6222 BVO 052/082 048/065 XXX 6112 IDB 065/085 055/084 XXX 6433 .TUL...NONE.
In the hours before
Special weather statement, Apr 25, 1:59 PM CDT, 4 hours 56 minutes before
OKC113-117-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 159 PM CDT MON APR 25 1994 AT 1:55 PM RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR STILLWATER AND WAS MOVING NORTHEAST AT 45 MPH. THE STORM HAD WEAKENED DURING THE PAST HOUR BUT WILL STILL PRODUCE HEAVY RAIN AS IT TRACKS INTO WESTERN OSAGE AND WESTERN PAWNEE COUNTIES BY 3 PM. AS OF 1:55 PM THERE WERE NO SEVERE THUNDERSTORMS IN EASTERN OKLAHOMA. HOWEVER... CONDITIONS REMAIN FAVORABLE THIS AFTERNOON AND EVENING FOR SEVERE THUNDERSTORM DEVELOPMENT AND PEOPLE IN EASTERN OKLAHOMA SHOULD KEEP TUNED TO RADIO OR TELEVISION FOR FURTHER WEATHER UPDATES.
Special weather statement, Apr 25, 2:55 PM CDT, 4 hours before
OKZ054>077-252100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 255 PM CDT MON APR 25 1994 A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 700 PM CDT. AT 250 PM CDT A LINE OF SHOWERS AND THUNDERSTORMS WAS SPREADING INTO EASTERN OKLAHOMA. THE LEADING EDGE OF THE SHOWERS AND STORMS EXTENDED FROM 25 MILES NORTHEAST OF PONCA CITY TO 45 MILES WEST OF TULSA TO ADA TO NEAR DURANT. THE LINE OF STORMS WAS MOVING EAST NORTHEAST AT 25 MPH AND WILL SPREAD INTO THE BARTLESVILL...TULSA...AND MCALESTER AREAS BETWEEN 400 AND 500 PM. THESE STORMS WERE NOT SEVERE AS OF 250 PM...AND ONLY A LIMITED SEVERE WEATHER THREAT IS EXPECTED WITH THESE STORMS AS THEY CONTINUE TO MOVE INTO EASTERN OKLAHOMA. CONDITIONS ARE EXPECTED TO BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORMS IN EASTERN OKLAHOMA TOWARD EVENING AS ADDITIONAL THUNDERSTORMS ARE FORECAST TO SPREAD OUT OF CENTRAL AND SOUTHWEST OKLAHOMA AND TH:E STORMS NOW MOVING INTO THE AREA COULD EVENTUALLY INTENSIFY. ALL PERSONS IN EASTERN OKLAHOMA SHOULD CONTINUE TO LISTEN CLOSELY FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 25, 3:44 PM CDT, 3 hours 11 minutes before
OKZ054-252145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT MON APR 25 1994 ...TORNADO WATCH FOR PARTS OF EASTERN OKLAHOMA UNTIL 7 PM... AT 340 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A STRONG THUNDERSTORM JUST NORTH OF PAWHUSKA MOVING NORTHEAST AT 40 MILES AN HOUR. A SECOND STRONG STORM WAS LOCATED IN NOBLE COUNTY NEAR MARLAND AND RED ROCK. THIS STORM WAS ALSO MOVING NORTHEAST AT 40 MILES AN HOUR. THESE STORMS MAY PRODUCE HEAVY RAIN AND SMALL HAIL AS THEY PASS NEAR BIGHEART...BURBANK AND FORAKER IN OSAGE COUNTY BETWEEN NOW AND 430 PM. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 25, 5:14 PM CDT, 1 hour 41 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 513 PM CDT MON APR 25 1994 TIME(CDT) COUNTY EVENT 510 PM OSAGE QUARTER SIZE HAIL IN GRAINOLA.
Special weather statement, Apr 25, 5:46 PM CDT, 1 hour 9 minutes before
OKC037-107-111-252345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 546 PM CDT MON APR 25 1994 AT 545 PM CDT STRONG THUNDERSTORMS WERE MOVING ACROSS OKFUSKEE COUNTY. THE STORMS WERE PRODUCING SMALL HAIL AND GUSTY WINDS AS THEY MOVED NORTHEAST AT 40 MPH. THESE STORMS COULD INTENSIFY AND BECOME SEVERE AT ANY TIME...SO PEOPLE IN OKFUSKEE...CREEK AND OKMULGEE COUNTIES SHOULD LISTEN CLOSELY FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. REMEMBER...A TORNADO WATCH IS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL MIDNIGHT.
Special weather statement, Apr 25, 6:43 PM CDT, 12 minutes before
OKZ054>077-260145- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 642 PM CDT MON APR 25 1994 SHORT TERM UPDATE... AT 630 PM THE DRY LINE EXTENDED ACROSS OKLAHOMA FROM THE KANSAS BORDER NORTHWEST OF ENID...TO JUST WEST OF OKLAHOMA CITY...TO WICHITA FALLS. THE DRY LINE WAS SHIFTING SLOWLY EASTWARD. THE ATMOSPHERE AHEAD THE DRY LINE REMAINS VERY UNSTABLE AS SURFACE DEW POINTS HAD INCREASED TO NEAR 70 ALONG AND WEST OF I-35 AND THE WIND PROFILE IS VERY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AT 600 PM SATELLLITE PICTURES SHOWED AN UPPER LEVEL DISTURBANCE OVER WEST TEXAS MOVING NORTHEAST TOWARD OKLAHOMA. AS THIS DISTURBANCE APPROACHES THE DRY LINE SEVERE THUNDERSTORMS COULD REDEVELOP ALONG IT A LITTLE AFTER SUNSET. IF THESE STORMS DO FORM THEN THEY WOULD LIKELY BECOME SEVERE GIVEN THE INSTABILITY AND WIND PROFILE. A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA UNTIL MIDNIGHTv.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:02 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 28 min |
| Apr 25, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Apr 25, 6:46 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 44 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.